Did you know that a side effect of acetaminophen is hearing loss? Can Tylenol really cause hearing loss?
Here’s what we already know: A steady intake of acetaminophen or non-steroidal anti- inflammatory drugs (NSAIDs) puts your liver at risk. And regular use of these painkillers to address chronic headaches can actually contribute to the cycle of recurring headaches.
In addition, recently a Boston team examined data from the past 18 years of research conducted through the Health Professionals’ Follow-Up Study which followed medical records of nearly 27,000 men who were at least 40 years old when the study began.
The question was: Is there a link between painkiller use and a toxic reaction in the auditory nerve? Results showed that men younger than 50 who took a painkiller at least twice each week dramatically increased their risk of hearing loss. Compared to men who used painkillers less frequently or not at all, NSAIDs use accounted for increased hearing loss of more than 60 percent. Those who took acetaminophen at least twice each week DOUBLED their risk of hearing loss.
For the average person, hearing loss of about one percent each year is typical. That may sound like a drop in the bucket, but those drops add up. The math is easy: in just the decade between 40 and 50, most of us loose 10 percent of our hearing.
Unlike most other causes of hearing loss, this one can be modified. You can try a non-drug alternative to acetaminophen and NSAIDs called DoloroX by Xymogen. Call 1-800-647-6100 or www.Xymogen.com PIN# TUC 500More